Advanced Search
MyIDEAS: Login to save this article or follow this journal

On some characterizations of spherical distributions


Author Info

  • Arellano-Valle, Reinaldo B.
Registered author(s):


    A characterization for each spherical (symmetric) distribution is presented. Moreover, a representation as a scale mixture of the Pearson type II distribution is obtained. Some extensions to the multivariate case are also considered.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 54 (2001)
    Issue (Month): 3 (October)
    Pages: 227-232

    as in new window
    Handle: RePEc:eee:stapro:v:54:y:2001:i:3:p:227-232

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Spherical distributions Pearson type II distributions Radial-squared distributions;


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. R. Arellano-Valle & H. Bolfarine & P. Iglesias, 1994. "A predictivistic interpretation of the multivariatet distribution," TEST: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 3(2), pages 221-236, December.
    2. Khatri, C. G. & Mukerjee, Rahul, 1987. "Characterization of normality within the class of elliptical contoured distributions," Statistics & Probability Letters, Elsevier, vol. 5(3), pages 187-190, April.
    3. Arellano-Valle, Reinaldo B. & Bolfarine, Heleno, 1995. "On some characterizations of the t-distribution," Statistics & Probability Letters, Elsevier, vol. 25(1), pages 79-85, October.
    4. Volodin, Nikolai A., 1999. "Spherically Symmetric Logistic Distribution," Journal of Multivariate Analysis, Elsevier, vol. 70(2), pages 202-206, August.
    5. Liang, Jia-Juan & Bentler, Peter M., 1998. "Characterizations of some subclasses of spherical distributions," Statistics & Probability Letters, Elsevier, vol. 40(2), pages 155-164, September.
    6. Cambanis, Stamatis & Huang, Steel & Simons, Gordon, 1981. "On the theory of elliptically contoured distributions," Journal of Multivariate Analysis, Elsevier, vol. 11(3), pages 368-385, September.
    7. Bansal, N. & Hamedani, G. G. & Key, Eric S. & Volkmer, Hans & Zhang, Hao & Behboodian, J., 1999. "Some characterizations of the normal distribution," Statistics & Probability Letters, Elsevier, vol. 42(4), pages 393-400, May.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Arellano-Valle, R.B. & del Pino, G. & Iglesias, P., 2006. "Bayesian inference in spherical linear models: robustness and conjugate analysis," Journal of Multivariate Analysis, Elsevier, vol. 97(1), pages 179-197, January.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:54:y:2001:i:3:p:227-232. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.